Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 22, 2018, 3:07 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 22, 2018, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:15 PM EDT | FLASH FLOOD | 1 Ese Winston-Salem, NC | WINSTON COMMUNICATIONS SAYS OFFICERS ARE REPORTING FLOODING ON THE FOLLOWING ROADS: US-421 N AT S MAIN ST, WAKE FOREST UNIVERSITY IN THE COLISEUM AREA, US-52 IN SEVERAL AREAS, AND PETERS CREEK PARKWAY IN MULTIPLE AREAS FROM SILAS CREEK PARKWAY TO US-421. |
| Jul 22, 4:15 PM EDT | FLASH FLOOD | 3 Sse Winston-Salem, NC | MULTIPLE TRAFFIC DIVERSIONS AT I-40 AND US-52 IN WINSTON-SALEM DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WGUS52 KRAH 221907
FFWRAH
NCC067-222200-
/O.NEW.KRAH.FF.W.0017.180722T1907Z-180722T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
307 PM EDT SUN JUL 22 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Central Forsyth County in central North Carolina...
* Until 600 PM EDT
* At 306 PM EDT, Doppler radar indicated a thunderstorm producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Winston-Salem, Walkertown, Rural Hall, Pfafftown and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property. Turn around, don't drown
when encountering flooded roads. Most flood deaths occur in vehicles.
&&
LAT...LON 3626 8033 3626 8016 3622 8009 3601 8023
3601 8035
$$2 follow-up statements
951
WGUS72 KRAH 222029
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
429 PM EDT SUN JUL 22 2018
NCC067-222200-
/O.CON.KRAH.FF.W.0017.000000T0000Z-180722T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
429 PM EDT SUN JUL 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL FORSYTH COUNTY...
At 427 PM EDT, emergency management reported heavy rain due to
thunderstorms over Winston Salem. Up to three inches of rain have
already fallen, which is causing water to pond and flood on numerous
roadways throughout the city.
Some locations that will experience flooding include...
Winston-Salem, Walkertown, Rural Hall, Pfafftown and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3626 8033 3626 8016 3622 8009 3601 8023
3601 8035
$$
MORROW271
WGUS72 KRAH 222153
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
553 PM EDT SUN JUL 22 2018
NCC067-222202-
/O.EXP.KRAH.FF.W.0017.000000T0000Z-180722T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
553 PM EDT SUN JUL 22 2018
...THE FLASH FLOOD WARNING FOR CENTRAL FORSYTH COUNTY WILL EXPIRE AT
600 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat at this time, but please continue
to heed any remaining road closures.
LAT...LON 3626 8033 3626 8016 3622 8009 3601 8023
3601 8035
$$
MORROWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:30 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 230 PM EDT Sun Jul 22 2018 .SYNOPSIS... An unseasonably strong upper level low pressure across the Ohio Valley into the central Appalachians will drift slowly south across the southern Appalachians through mid-week. A deep, moist, southerly flow will extend across the region through at least Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 140 PM Sunday... Our forecast area will continue to be affected by the presence of a highly amplified pattern, namely the closed low over the eastern Great Lakes that extends southward all the way across the southeast. A series of embedded short wave disturbances rotating around the larger circulation, combined with several sfc boundaries and convergence zones, will help provide occasional rounds of shower and tstm activity over the next couple days. In the near term however, we're keeping our eyes on a couple areas of low level convergence for renewed convection, namely invof and east of the central and northern I-95 corridor, where many of the recent CAM runs, including the HRRR and NAM nest, show ongoing and additional convection this afternoon. Latest radar also shows some scattered showers and tstms west of the Triangle, and those are expected to slowly drift to the NE. Meanwhile, additional convection now to our west over the mountains is progged to eventually move east with deep layer mean flow generally W-SW, and that activity is expected to affect our western Piedmont zones during the evening hours. The main concerns with any of the aforementioned activity will include heavy downpours, localized poor drainage flooding, and isolated strong wind gusts. It's worth noting that the best CAPE and effective shear is currently located (and is progged to remain) east of the Triangle, so our central and northern Coastal Plain zones may have the best chance of seeing strong storms and heaviest downpours. While convection this afternoon and evening across central NC is expected to diminish after midnight, there are hints in the models that remnants of the convection currently affecting NE Florida will move NE and regenerate into a cluster of showers and tstms that will move northward across eastern NC in the pre-dawn hours. As such, will keep chance PoPs going late overnight across our eastern zones. Lows tonight upper 60s NW to lower 70s SE. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 140 PM Sunday... Additional rounds/bands of scattered showers and tstms are expected to develop and move northward across our area during the short term period, thanks to deep moist southerly flow around the north-to- south elongated closed low extending from the Great Lakes to the Deep South. Several short waves embedded within the larger circulation will help trigger and focus these rounds of activity. The main concern given this situation will be the risk for repetitive moderate to heavy downpours, which could lead to localized flooding. Right now, it's difficult to pin down which areas in our CWA will see these bands of rain set up, but for now we expect a general 1-2 inches of rain across central NC, with spots that see training cells receiving well more than 2 inches of rain. Highs on Monday will be dependent on rain and cloud cover, but in general expecting highs in the 80s. Lows Monday night in the low 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 230 PM Sunday... The active/wet pattern is likely to continue through most/if not all of the long term period as the area finds itself sandwiched between a stalled mid/upper-level trough (west) and a sub-tropical Atlantic High (east). This will exacerbate southerly/southwesterly fetch across central NC, providing an airmass characterized by high PWAT values (consistently in the 1.75 to 2.5 inch range) and persistent diurnal shower/thunder chances. The airmass attempts to wash-out a bit toward the end of the period as a frontal boundary approaches the area from the northwest, however, models tend to agree with this boundary stalling near/slightly north of the VA/NC border, keeping us in the warm/humid/stormy airmass for the foreseeable future. QPF amounts are going to be highly difficult to nail down due to the convective nature of the precipitation. As an area average, expect generally 1 to 3 inches of precipitation during this period. Higher amounts will likely be located across the coastal plain with the best moisture profile, and across the Piedmont/Triad region which could see greater coverage thanks to mountain aided development each afternoon. Flooding concerns will generally be locally dependent on high rainfall rates and/or training storms across a particular area. Currently, not a strong signal for potential river flooding according to MMEFS, but with high QPF amounts expected across the headwaters region in VA/western NC over the next 7 days, it could easily transition into more of a concern eventually. With boundary layer moisture ample through the period, thicknesses are expected to remain generally near to slightly below normal, thanks in a large part to persistent cloud cover and/or shower development during prime daytime heating hours. Expect temperatures generally in the low to mid 80s to begin the period, with a few places touching 90 late week as the mid level flow flattens a bit, and a mid to upper-level low is forecast to transverse through the Great Lakes region by Friday/Saturday. Lows will generally settle a bit warmer than normal, in the low to mid 70s during this period. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 140 PM Sunday... Through 18Z Monday... Scattered MVFR and IFR conditions expected through the period associated with shower and tstm activity. Outside of this activity, look for VFR conditions. Winds will generally be variable 10kt or less, expect invof of tstms where variable gusts above 30kt are possible. After 18Z Monday...A cloudy and wet pattern will result in occasional reduced flight conditions through the rest of the period. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...np SHORT TERM...np LONG TERM...BSD AVIATION...np
Hazardous weather outlook, Jul 22, 2:54 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 254 PM EDT Sun Jul 22 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 254 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected to develop this afternoon and evening, capable of producing very heavy rain that could lead to local flooding this afternoon and evening. A few storms may become strong with gusty winds to 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of showers and thunderstorms are expected to bring locally heavy rainfall during the work week. The greatest threat for thunderstorms with heavy rain will be during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 22, 9:29 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
929 AM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 4 SSW ANGIER 35.46N 78.78W
07/22/2018 M2.12 INCH HARNETT NC NWS EMPLOYEE
FORMER NWS EMPLOYEE REPORTS OVERNIGHT
RAINFALL AMOUNTS TOTALING 2.12 INCHES.
0720 AM HEAVY RAIN 5 SSE CARR 36.15N 79.19W
07/22/2018 M3.65 INCH ORANGE NC COCORAHS
COCORAHS OBSERVER IN EFLAND MEASURED 3.65"
OF RAIN SINCE MIDNIGHT.
0629 AM FLASH FLOOD 2 SW BENSON 35.35N 78.57W
07/22/2018 HARNETT NC 911 CALL CENTER
US 301 N AT BRYAN MCLAMB LN CLOSED DUE TO
FLOODING.
0620 AM FLASH FLOOD 4 SSE EMIT 35.67N 78.25W
07/22/2018 JOHNSTON NC 911 CALL CENTER
FLOODING WAS REPORTED AT THE INTERSECTION OF
NC HIGHWAY 42 AND NC HIGHWAY 39.
0140 AM FLASH FLOOD 2 ESE BUIES CREEK 35.39N 78.71W
07/22/2018 HARNETT NC BROADCAST MEDIA
DAMAGE TO A STRUCTURE WAS REPORTED ON BRICK
MILL ROAD NEAR COATS.
0140 AM TSTM WND DMG 1 WNW COATS 35.41N 78.68W
07/22/2018 HARNETT NC EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN NEAR COATS, NC.
1128 PM TSTM WND DMG 5 SSE LAKE WHEELER 35.64N 78.69W
07/21/2018 WAKE NC TRAINED SPOTTER
ONE TREE WAS REPORTED DOWN NEAR THE
INTERSECTION OF FANNY BROWN ROAD AND BANKS
ROAD.
1123 PM TSTM WND DMG 7 NE ANGIER 35.59N 78.66W
07/21/2018 WAKE NC COCORAHS
MULTIPLE TREES WERE REPORTED DOWN NEAR NC
HIGHWAY 42 IN SOUTHEASTERN WAKE COUNTY.
1106 PM TSTM WND DMG 2 NNW ANGIER 35.53N 78.76W
07/21/2018 HARNETT NC TRAINED SPOTTER
TREES WERE REPORTED DOWN AT ALONG KENNEBEC
CHURCH RD NEAR THE HARNETT/WAKE COUNTY LINE.
1020 PM HAIL 2 SE PINEVIEW 35.29N 79.06W
07/21/2018 E1.00 INCH HARNETT NC OTHER FEDERAL
DIME TO QUARTER SIZE HAIL WAS REPORTED ALONG
BUFFALO LAKE ROAD, NEAR CAROLINA LAKES ROAD.
1013 PM TSTM WND DMG 3 SSW SUMMERFIELD 36.17N 79.92W
07/21/2018 GUILFORD NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON STANLEY HUFF
ROAD NEAR DEER MEADOW LANE.
1005 PM TSTM WND DMG 2 SE BELEWS CREEK 36.23N 80.04W
07/21/2018 GUILFORD NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON COLDWATER ROAD
NEAR U.S. HIGHWAY 158.
0940 PM TSTM WND DMG 3 SSW TAYLORTOWN 35.18N 79.51W
07/21/2018 MOORE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ALONG FOXFIRE
ROAD.
0932 PM TSTM WND DMG ELLERBE 35.07N 79.76W
07/21/2018 RICHMOND NC 911 CALL CENTER
A POWER LINE WAS REPORTED DOWN ACROSS PAGE
STREET IN ELLERBE.
&&Special weather statement, Jul 22, 1:13 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
113 PM EDT SUN JUL 22 2018
NCZ011-028-221815-
Edgecombe NC-Halifax NC-
113 PM EDT SUN JUL 22 2018
...AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO AND AFFECT
EDGECOMBE AND SOUTHEASTERN HALIFAX COUNTIES UNTIL 215 PM EDT...
At 111 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Bruce, or 9 miles northeast of Farmville, moving
north at 20 mph.
Wind gusts up to 40 mph, heavy rain, and intermittent lightning will
be possible with these storms.
Locations impacted include...
Tarboro, Scotland Neck, Princeville, Pinetops, Macclesfield, Hobgood,
Conetoe, Speed, Leggett and Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with thess storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3581 7742 3580 7747 3568 7766
3571 7770 3631 7756 3631 7750 3632 7744
3629 7741 3626 7741 3624 7738 3621 7738
3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 1711Z 197DEG 19KT 3571 7751
MORROWSpecial weather statement, Jul 22, 1:15 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
115 PM EDT SUN JUL 22 2018
NCZ073-221745-
Stanly NC-
115 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STANLY COUNTY UNTIL 145
PM EDT...
At 114 PM EDT, Doppler radar was tracking a strong developing
thunderstorm near Plyler, or 8 miles west of Albemarle, moving north
at 20 mph.
Wind gusts up to 40 mph, heavy rainfall, and intermittent lightning
strikes will be possible with this storm.
Locations impacted include...
Albemarle, Plyler, Locust, Oakboro, Stanfield, Richfield, New London
and Finger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3550 8030 3551 8018 3549 8018 3547 8015
3547 8014 3521 8033 3523 8047
TIME...MOT...LOC 1714Z 197DEG 19KT 3535 8034
MORROWSpecial weather statement, Jul 22, 1:54 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
154 PM EDT SUN JUL 22 2018
NCZ073-221845-
Stanly NC-
154 PM EDT SUN JUL 22 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
STANLY COUNTY UNTIL 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Plyler, or 7 miles southwest of Albemarle,
moving northeast at 10 mph.
Wind gusts up to 40 mph, heavy rainfall, and intermittent lightning
will be possible with this storm.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Badin, Richfield, New London, Morrow
Mountain State Park and Lake Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3551 8024 3551 8018 3549 8018 3547 8016
3547 8014 3545 8011 3542 8009 3540 8009
3539 8007 3537 8005 3536 8007 3534 8007
3533 8008 3522 8031 3529 8039
TIME...MOT...LOC 1754Z 223DEG 10KT 3530 8029
MORROWSpecial weather statement, Jul 22, 2:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
212 PM EDT SUN JUL 22 2018
NCZ011-027-028-043-221845-
Edgecombe-Nash-Halifax-Wilson-
212 PM EDT SUN JUL 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF central
Edgecombe...northeastern Nash...Halifax and north central Wilson
Counties Until 245 PM EDT...
At 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS along a line extending from 8 miles west
of Rich Square to 6 miles northeast of Rocky Mount...AND MOVING north
AT 35 MPH.
Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
Rocky Mount...Roanoke Rapids...Tarboro...Halifax...Scotland Neck...
Elm City...Dortches...Enfield...Sharpsburg and Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3609 7731 3600 7741 3595 7738 3578 7788
3649 7779 3648 7776 3648 7765 3644 7762
3641 7755 3637 7755 3634 7759 3632 7757
3630 7754 3632 7744 3626 7741 3624 7738
3621 7738 3616 7727 3612 7725 3610 7723
TIME...MOT...LOC 1811Z 176DEG 31KT 3627 7744 3601 7771Special weather statement, Jul 22, 2:58 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
258 PM EDT SUN JUL 22 2018
NCZ011-028-221945-
Edgecombe NC-Halifax NC-
258 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EDGECOMBE AND
SOUTHEASTERN HALIFAX COUNTIES UNTIL 345 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tarboro, moving northeast at 30 mph.
Pea size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Tarboro, Scotland Neck, Princeville, Hobgood, Speed and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3610 7726 3609 7731 3600 7741 3599 7741
3596 7738 3583 7750 3588 7762 3626 7751
3621 7739 3619 7735 3619 7733 3617 7731
3617 7729 3616 7726 3613 7725 3612 7724
TIME...MOT...LOC 1857Z 204DEG 25KT 3593 7752
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:11 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 64 min |
| Jul 21, 9:31 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 44 min |
| Jul 21, 9:35 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Jul 21, 9:39 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 36 min |
| Jul 21, 9:57 PM EDT | Special Weather Statement | RAH | Moore | 33 min |
| Jul 21, 10:02 PM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Jul 21, 10:18 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 57 min |
| Jul 21, 10:27 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| Jul 21, 11:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 66 min |
| Jul 21, 11:22 PM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 53 min |
| Jul 21, 11:50 PM EDT | Special Weather Statement | RAH | Lee, Moore | 55 min |
| Jul 22, 12:25 AM EDT | Special Weather Statement | RAH | Nash | 50 min |
| Jul 22, 12:26 AM EDT | Special Weather Statement | RAH | Alamance, Durham, Guilford, Orange | 79 min |
| Jul 22, 12:35 AM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange | 2 hr |
| Jul 22, 1:08 AM EDT | Special Weather Statement | RAH | Harnett, Johnston | 67 min |
| Jul 22, 1:20 AM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 55 min |
| Jul 22, 2:26 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Stanly | 79 min |
| Jul 22, 2:53 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Jul 22, 2:57 AM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Randolph, Stanly | 3 hr |
| Jul 22, 3:40 AM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore, Richmond, Scotland | 65 min |
| Jul 22, 4:45 AM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 45 min |
| Jul 22, 5:00 AM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Jul 22, 5:21 AM EDT | Areal Flood Advisory | RAH | Cumberland, Franklin, Harnett, Johnston, Nash, Sampson and 1 more | 3 hr |
| Jul 22, 5:34 AM EDT | Special Weather Statement | RAH | Johnston, Nash, Wayne, Wilson | 56 min |
| Jul 22, 5:35 AM EDT | Flash Flood Warning | RAH | Harnett, Johnston, Wake | 2 hr |
| Jul 22, 5:46 AM EDT | Special Weather Statement | RAH | Cumberland | 29 min |
| Jul 22, 6:36 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 54 min |
| Jul 22, 7:29 AM EDT | Special Weather Statement | RAH | Halifax | 46 min |
| Jul 22, 1:13 PM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
| Jul 22, 1:15 PM EDT | Special Weather Statement | RAH | Stanly | 30 min |
| Jul 22, 1:54 PM EDT | Special Weather Statement | RAH | Stanly | 51 min |
| Jul 22, 2:12 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 33 min |
| Jul 22, 2:51 PM EDT | Areal Flood Advisory | RAH | Forsyth | 54 min |
| Jul 22, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 49 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jul 22, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 44 min |
| Jul 22, 3:13 PM EDT | Special Weather Statement | RAH | Halifax | 32 min |
| Jul 22, 3:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jul 22, 4:05 PM EDT | Special Weather Statement | RAH | Warren | 25 min |
| Jul 22, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | RAH | Wilson | 35 min |
| Jul 22, 4:44 PM EDT | Areal Flood Advisory | RAH | Forsyth | 70 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 38 min |
| Jul 22, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 35 min |
| Jul 22, 5:23 PM EDT | Special Weather Statement | RAH | Wilson | 22 min |
| Jul 22, 6:10 PM EDT | Special Weather Statement | RAH | Franklin | 50 min |
| Jul 22, 6:19 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Jul 22, 6:43 PM EDT | Special Weather Statement | RAH | Davie | 47 min |
| Jul 22, 6:44 PM EDT | Special Weather Statement | RAH | Chatham | 46 min |
| Jul 22, 7:02 PM EDT | Special Weather Statement | RAH | Franklin | 58 min |
| Jul 22, 7:12 PM EDT | Special Weather Statement | RAH | Randolph | 48 min |
| Jul 22, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 72 min |
| Jul 22, 7:41 PM EDT | Special Weather Statement | RAH | Davidson | 49 min |
| Jul 22, 7:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 30 min |
| Jul 22, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 42 min |
| Jul 22, 7:52 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 53 min |
| Jul 22, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 48 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.